Texas, 2015Astronomical Low Tide in Texas, February 17, 2015
February 17, 2015 · NWS LCH · 1 event in 1 county or zone
Strong north winds at the coast behind a cold front that passed during the afternoon of the 16th pushed the tide levels below normal.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong north winds at the coast behind a cold front that passed during the afternoon of the 16th pushed the tide levels below normal.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Feb 17, 6:10 AM CST, 1 hour 20 minutes earlier.
Area forecast discussion, Feb 17, 6:10 AM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
610 AM CST TUE FEB 17 2015
.DISCUSSION...
FOR THE 17/12Z TAF ISSUANCE.
&&
.AVIATION...
COLD FRONT HAS EXITED THE REGION WITH DRIER NORTHERLY FLOW AND HIGH
PRESSURE BUILDING IN TODAY. MVFR LOW CLOUDS WILL EXIT OR ERODE THIS
MORNING WITH VFR CONDITIONS EXPECTED FOR THE AFTERNOON. THERE COULD
BE A FEW GUSTS OF WINDS THIS MORNING...HOWEVER...THE PRESSURE GRADIENT
WILL CONTINUE TO WEAKEN TODAY.
&&
.DISCUSSION...
BLUSTERY MORNING ACROSS THE FORECAST AREA THIS MORNING...WITH
TEMPERATURES RANGING IN THE 30S AMID A STOUT AND AT TIMES GUSTY
NORTH WIND. RAINFALL HAS GENERALLY SHIFTED SOUTH OVER THE COASTAL
WATERS...THOUGH PATCHES OF LIGHT RAIN WILL CONTINUE TO BE POSSIBLE
OVER VERMILION BAY AND ACROSS THE LOWER ATCHAFALAYA BASIN FOR
ANOTHER COUPLE OF HOURS. TEMPERATURES ACROSS PARTS OF CENTRAL AND
EAST CENTRAL LOUISIANA HAVE FALLEN BELOW FREEZING OVER THE PAST
HOUR OR SO...SO MORNING COMMUTERS GENERALLY ALONG AND NORTH OF HWY
190 SHOULD BE ALERT TO THE POTENTIAL FOR ICY SPOTS ON ANY BRIDGES
OR ELEVATED ROADWAYS.
COOL AND DRY WEATHER IS ON TAP FOR THE NEXT COUPLE OF DAYS AS THE
DEEP UPPER TROF SLOWLY TRAVERSES THE CENTRAL AND EASTERN
CONUS...WHILE SFC HIGH PRESSURE BUILDS IN FROM THE NW...AND IS
SUBSEQUENTLY REINFORCED BY ANOTHER LATE WED.
TEMPERATURES WILL WARM RAPIDLY FRI INTO SAT AS SRLY WINDS
INCREASE BETWEEN THE EASTWARD DEPARTING HIGH AND A DEEPENING LOW
PRESSURE TROF OVER THE WRN HIGH PLAINS...WITH THE FLOW ALOFT
BECOMING QUASI-ZONAL IN THE WAKE OF THE UPPER TROF. A PERSISTENT
AND RATHER ROBUST WAA PATTERN ALONG WITH A SLOW MOVING FRONT WILL
YIELD A CHANCE OF SHOWERS FRI AND SAT...WITH THE CHANCE OF RAIN
CONTINUING SUN AND MON AMID ISENTROPIC LIFT AND AN ACTIVE WESTERLY
JET ALOFT.
13
&&
.MARINE...
STRONG AND GUSTY NORTHERLY WINDS CONTINUE THIS MORNING IN THE
WAKE OF A STRONG COLD FRONT THAT MOVED THROUGH THE REGION ON
MONDAY. WINDS AND SEAS ARE EXPECTED TO GRADUALLY SUBSIDE TODAY AS
HIGH PRESSURE BUILDS IN FROM THE NORTHWEST. AN OFFSHORE FLOW IS
EXPECTED TO PERSIST THROUGH WEDNESDAY NIGHT...WITH SOUTHERLY WINDS
DEVELOPING THURSDAY AS HIGH PRESSURE SHIFTS EAST OF THE REGION AND
LOW PRESSURE DEVELOPS OVER THE WESTERN HIGH PLAINS. THESE SOUTH
WINDS ARE FORECAST TO BECOME STRONG AND GUSTY FRIDAY AND SATURDAY
AS THE PRESSURE GRADIENT CONTINUES TO TIGHTEN.
13
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 47 34 62 34 / 10 0 0 10
KBPT 50 35 65 39 / 10 0 0 10
KAEX 45 31 57 29 / 10 0 0 0
KLFT 45 33 60 33 / 10 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR WATERS FROM
INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-WATERS
FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-WATERS
FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 6 AM CST EARLY THIS MORNING FOR
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20
NM-COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY LA OUT 20 NM.
SMALL CRAFT EXERCISE CAUTION THROUGH THIS AFTERNOON FOR COASTAL
WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-COASTAL
WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
CITY LA OUT 20 NM.
&&
PUBLIC/MARINE...13Hazardous weather outlook, Feb 17, 5:37 AM CST, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
537 AM CST TUE FEB 17 2015
LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
181200-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
537 AM CST TUE FEB 17 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
GMZ430-432-435-450-452-455-470-472-475-181200-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
537 AM CST TUE FEB 17 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.
.DAY ONE...TODAY AND TONIGHT
STRONG AND GUSTY NORTH WINDS WILL GRADUALLY SUBSIDE TODAY. SMALL
CRAFT SHOULD EXERCISE CAUTION WITHIN 20 NM...AND A SMALL CRAFT
ADVISORY IS IN EFFECT BEYOND 20 NM.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
STRONG AND GUSTY SOUTH WINDS ARE EXPECTED TO DEVELOP OVER THE GULF
WATERS ON FRIDAY AND SATURDAY. SMALL CRAFT ADVISORIES MAY BE NEEDED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
13
Astronomical Low Tide, Jefferson
- When
- February 17, 7:30 AM CST to 10:00 AM CST
- Where
- Jefferson forecast zone
- Reported by
- C-MAN Station
The water level at Sabine Pass fell below -1 below lower low water for two and a half hours reaching -1.12 during the event.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Tennessee, February 17 to 21, 20156 deaths · 3 events
- Cold in Wisconsin, February 17, 20151 death · 1 event
- Rip Current in Puerto Rico, February 17, 20151 death · 1 event
- Winter Weather in Kentucky, February 17 to 18, 201522 events
- Winter Weather in Illinois, February 17 to 18, 201519 events
- Winter Weather in Missouri, February 17 to 18, 201511 events
- Ice Storm and Winter Weather in South Carolina, February 17, 201510 events
- Winter Weather in Nebraska, February 17, 20158 events
- Winter Weather in Indiana, February 17 to 18, 20156 events
- Astronomical Low Tide in Louisiana, February 17 to 18, 20155 events
- Drought in Texas, February 17 to 28, 2015$1,000 · 1 event
- Cold in Iowa, February 17, 20151 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 556152.